Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 8, 2007, 6:59 PM EDT for Allegheny County, Westmoreland County, Pennsylvania. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 8, 2007, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Allegheny County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 35 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:15 PM EDT | FLASH FLOOD | Springdale, PA | ROADWAY FLOODING CONTINUED ALONG PITTSBURGH STREET IN SPRINGDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 082300
FFWPBZ
PAC003-129-090100-
/X.NEW.KPBZ.FF.W.0003.070608T2259Z-070609T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 653 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM NEAR FREEPORT ROAD AND PITTSBURGH
STREET AND IN ROSS TOWNSHIP. MORE ROAD FLOODING WAS REPORTED
IN NEW KENSINGTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4066 7990 4065 7968 4054 7958 4051 7973
4051 7981 4050 7983 4050 7990 4064 7990
4067 7991
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:06 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 8, 3:06 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT FRI JUN 8 2007 .SYNOPSIS... COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST THIS EVENING. SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE THROUGH 9 PM. FRONT WILL BE SOUTH OF CWA BY MIDNIGHT WITH HIGH PRESSURE BUILDING IN FOR THE WEEKEND BRINGING COOLER AND DRIER AIR. BLOCKY UPPER AIR PATTERN DEVELOPS NEXT WEEK KEEPING HIGH PRESSURE OVER EASTERN U.S. WITH FIRST CHANCE OF RAIN LATE THURSDAY OR FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... CAPES 2500 TO 3000 AHEAD OF FRONT THIS AFTERNOON MAY LEAD TO POSSIBLE SEVERE THUNDERSTORMS. WET BULB ZERO AROUND 10500 FT THIS AFTERNOON SO LARGE HAIL SHOULD BE MINIMAL WITH DAMAGING WINDS THE GREATEST THREAT. COLD FRONT EXPECTED TO BE ALONG NORTHWEST BORDER OF CWA BY 00Z...VICINITY OF PIT BY 03Z AND SOUTH OF CWA BY 06Z. HIGH PRESSURE BUILDS IN BY SATURDAY MORNING WITH DRIER AIR AND CLEARING SKIES BY DAYBREAK...EXCEPT IN WV MOUNTAINS WHERE CLOUDS MAY LINGER TIL MID MORNING. && .SHORT TERM /SATURDAY THROUGH MONDAY/... HIGH PRESSURE REMAINS ANCHORED OVER MID ATLANTIC THROUGH THE WEEKEND WITH SEASONABLE TEMPERATURES AND GENERALLY CLEAR SKIES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DRY WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. NEXT CHANCE FOR RAIN LOOKS TO RETURN ON THURSDAY NIGHT OR FRIDAY AS WARM FRONT MOVES NORTHEAST THROUGH OHIO RIVER VALLEY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AT 1830Z LINE OF THUNDERSTORMS DEVELOPING NORTHEAST FROM ZZV TOWARDS PIT AND MOVING SLOWLY EAST-NORTHEAST. SECOND LINE OF STORMS VICINITY OF WESTERN LAKE ERIE WILL MOVE EAST TO NEAR CLE BY 00Z AND PIT BY 03Z...AND OUT OF AREA BY 06Z. GENERALLY VFR CONDITIONS OUTSIDE OF THUNDERSTORMS WITH IFR CIGS AND VSBYS IN THUNDERSTORMS WITH POSSIBLE GUSTS TO 50 KTS TIL 02Z. CLEARING SKIES BY 12Z WITH VFR CONDITIONS THROUGH THE WEEKEND. NO SIGNIFICANT WEATHER IS EXPECTED FOR MONDAY THROUGH TUESDAY AS HIGH PRESSURE HOLDS ACROSS THE REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 8, 1:10 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 110 PM EDT FRI JUN 8 2007 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032-WVZ001>004-012- 021>023-091715- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON- 110 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE THREAT OF SEVERE WEATHER WILL END BEHIND THE FRONT AROUND 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-022-023-WVZ041-091715- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- ARMSTRONG-INDIANA-TUCKER- 110 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THIS FRONT SHOWERS AND THUNDERSTORMS WILL DEVELOP. THERE IS A MODERATE RISK THAT THESE STORMS COULD REACH SEVERE LEVELS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT WILL END BEHIND THE FRONT AROUND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 8, 6:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LEECHBURG 40.63N 79.60W
06/08/2007 ARMSTRONG PA LAW ENFORCEMENT
TREES DOWN
&&
WDRZALLocal storm report, Jun 8, 6:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CLARION 41.21N 79.38W
06/08/2007 CLARION PA TRAINED SPOTTER
MANY LARGE LIMBS DOWN ALONG MIOLA RD FROM TOBY BRIDGE TO
COOK FOREST.
&&
KLOWRIELocal storm report, Jun 8, 6:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL REYNOLDSVILLE 41.09N 78.89W
06/08/2007 M0.75 INCH JEFFERSON PA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
&&
KLOWRIELocal storm report, Jun 8, 6:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
638 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HARRISVILLE 41.14N 80.01W
06/08/2007 BUTLER PA LAW ENFORCEMENT
TREES DOWN
&&
WDRZALLocal storm report, Jun 8, 6:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
648 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG NEW BEDFORD 41.10N 80.50W
06/08/2007 LAWRENCE PA LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
WDRZALLocal storm report, Jun 8, 6:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG NEW WILMINGTON 41.12N 80.33W
06/08/2007 LAWRENCE PA LAW ENFORCEMENT
TREES DOWN
&&
WDRZALThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 54 min |
| Jun 8, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 38 min |
| Jun 8, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 24 min |
| Jun 8, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 56 min |
| Jun 8, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 61 min |
| Jun 8, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 60 min |
| Jun 8, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 44 min |
| Jun 8, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 53 min |
| Jun 8, 5:31 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 59 min |
| Jun 8, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion | 53 min |
| Jun 8, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 65 min |
| Jun 8, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 29 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.